Lateral Stability of Nonuniform Cantilevers

by Campbell Massey, Reader in Civ. Engrg.; Univ. of Western Australia, Nedlands, Western Australia,
Peter J. McGuire, Engr.; D. H. Fraser, Consulting Engr., Perth, Western Australia,

Serial Information: Journal of the Engineering Mechanics Division, 1971, Vol. 97, Issue 3, Pg. 673-686

Document Type: Journal Paper

Discussion: Hancock Gregory J. (See full record)

Abstract: The lateral stability of nonuniform cantilever beams is examined for loads applied through the centroid and either concentrated at the free end or uniformly distributed over the full length. Solutions are obtained by a numerical iterative method and a digital computer. The cases considered are uniformly tapering cantilevers of rectangular cross section, cantilevers of rectangular cross section with an abrupt change in sectional dimensions at some specific position along the length, and I-section cantilevers with an abrupt change in cross section. The predicted results are confirmed experimentally.

Subject Headings: Cantilevers | Lateral stability | Numerical methods | Concentrated loads | Load distribution | Lateral loads | Computing in civil engineering |

Services: Buy this book/Buy this article


Return to search